Clomid- Depo Provera
11 Replies
jiggidysgirl - December 22

I am new to this forum and have some questions. I am 29 and I took depo provera since I was 17. I have been off of the shot for 18 months. My husband and I have been TTC for two years now. My ob doctor has put me on clomid. I am on cycle 3 and am in the '2 week wait' as you call it here. My day 28 is tomorrow. I just had an ultrasound today to see if everything was still ok on clomid.

I have a few questions:

1. What are the odds of getting pregnant after depoprovera?

2. I have heard that clomid can create a hostile cervical mucous, how would I know if it is doing this?

3. I am on my third cycle of clomid and the doc is going to add IUI next time, will that help?

4. I seem to ovulate every other month does that mean I only ovulate from one ovary?

Sorry for all the questions but I am so frustrated and I am sure others are.

Thank you

 

Barry jacobs, M. D. - December 22

Both Clomid and Depot Provera are HORRIBLE drugs. Depot Provera stays in your body for longer than the 3 month interval for injections. Therefore, the amount of Depot Provera in your body increases over time. One of my patients had to wait over 2 years before all her Depot Provera was gone. For more information about Clomid, pleases see our web site, <www.texasfertility.com>.
Good luck.

 

jiggidysgirl - December 22

I understand Depo and I have read your website but I don't understand the bad effects of Clomid. It looks as though it has a lower effective rate, 17% but I did not see any further documentation.

To get other treatment I will need to go to a specialist an hour and a half away.

 

Barry Jacobs, M. d. - December 23

clomid commonly makes a wreck of cervical mucus and the endometrium, and causes the growth of a follicle, which does not rupture to release the egg. Yes, you need to go to a Reproductive Endocrinologist. Most of my patients travel at least half an hour to get to my office. Some come from out of state. You must set your own priorities.
Good luck.

 

jiggidysgirl - December 23

Do you have a website where I can find a reputable, good, reproductive endocrinologist?

I am on day 28 and called the doctors office. Doctor is out but the nurse asked an on call doc and he said it looks like clomid is overstimulating and I have a cyst now. I don't really know what to do, I have not started my period and I can't get into my doc until Jan. 4th.

I asked if that means I am not pregnant and she said possibly not with a cyst. I also asked if my period would start on its own and she said it might or might not but if it does not by Tuesday they will do a pregnancy test and decide what to do from there.

I really do need more knowledge but I don't want to pick a doctor out of the phone book. I think this is a good time to go for a second opinion.

Thank you for your assistance,
Heather

 

Barry acobs, M. D. - December 23

You might try the web site of the American Society for Reproductive Medicine, <www.asrm.org>, to find an RE near you.
Good luck.

 

Jen1983 - January 3

I am 22 years old. I have been TTC for two years also. I
was on the Depo shot from the time I was 14 intil I was 19. All my doctors keep saying that it is out of my system. I wonder all the time if choosing to get that shot
because it was easy and convinent was the worst mistake i could have made. If anyone wants to chat I would love to. Just email me at [email protected]

 

Barry Jacobs, M. D. - January 3

It can take years to clear the Depot-Provera from your body. All you can do for that is wait. Once you start having periods, again, it wil be gone. I would advise NOT using Clomid. There are much better products on the market, if you need ovulatioin induction.
Good luck.

 

Jen1983 - January 3

I started having my period 6 months after I discontinued the shot. My periods are regular 30 days apart every month. I had the test done on my fallopian tubes and they are not blocked. My doctor wants to put me on Clomid if I am not pregnant by Feburary. What are some of the other options available?

 

Barry Jacobs, M. D. - January 4

The option with the longest record and the most data is to use one of the many products on the market which contain the pituitary hormone, FSH. A newer product which seems to have great potential is Femara. For more infformation, I invite you to see our web site, <www.texasfertility.com>.
Good luck.

 

Gwen - January 6

My husband and I have been ttc for 3 years. When I was 14 I had two abortions. After the second one I was put on Depo Provera, but I was only on it for 1 month. Evern since then I have not had a regular period, and it has been 9 years. They range from 38 to 60+ days. When we started trying we figured it would be easy. After 2 years with nothing my Dr. put me on clomid. I became pregnant after the first month, but I m/c 2 weeks later. My Dr. put me back on clomid 3 months later. I had been taking it for the last 4 months, and I quit taking it last month b/c I lost all cm and felt horrible. They can't seem to find anything wrong with me except for irregular cycle.

My questions... Should I ask my doctor for different meds, or should I start looking at different options?

Is it possible that the depo screwed my cycle up this bad?

 

Barry Jacobs, M. D. - January 6

Clomid is a very poor drug, and you have experienced some of the common side effects. It can actuall impair fertility in women who are already ovulating. We have much better drugs available. First, see the information I have provided on our web site, <www.texasfertility.com>. Next, go to a Reproductive Endocrinologist, if you are not already seeing one. Your OB is not adequately trained to do work for infertile couples.
Good luck.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question